Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2000, 9:54 PM CDT for Divide County, North Dakota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 9:54 PM CDT (02:54 UTC)
- Expired
- Jul 10, 2000, 10:55 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Divide County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 10:00 PM CDT | Hail 0.75 | Fortuna, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110254 SVRISN NDC023-110355- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 954 PM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 1055 PM CDT * AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF FORTUNA MOVING EAST- NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROSBY AT 1005 PM CDT NOONAN AT 1015 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A SEVkERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT. .END 06 N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT MON JUL 10 2000 MAIN FCST PROBLEM IS THUNDERSTORM THREAT NEXT 36 HOURS. NGM PUSHES SFC BDRY E TOO QUICKLY ON TUESDAY...SO HAVE GENLY FLWD SLOR MOVEMENT OF ETA/AVN. H5 UPR LO IN ALTA WL MOV E OF AREA BY WED BRNGG DRIER...MORE STABLE AMS TO ND. HWVR...UVV AND UPPER JET ASSOCD WI THIS UPR LO WL INTERACT WI S/WV TROF MOVG UP FM WY TO CREATE A GUD CHC OF TSTMS TNGT AND TUE. BEST THREAT TNGT WL BE IN THE FAR W...VCNTY UNSTABLE AMS ASSOCD WI SFC LO CONTG ACRS ERN MT. CUD BE ISOLD SVR WITH ETA CAPE >3000 THIS EVE. WEAKENING REMNANTS OF STORMS TO MOV INTO CNTL ND LATE TNGT. ETA/AVN PUSH SFC TROF INTO FAR WRN ND TUE AFTN AND THEN INTO ERN ND BY WED. ETA/AVN INDC UNSTABLE AMS TO CONT IN THE W AND CNTL INTO TUE EVE...SO WL CONT CHC OF TSTMS. TSTM THREAT SHUD BE E OF THE AREA BY WED MORN. GUIDANCE TEMPS LUK FAIRLY RSNBL. IN THE LO NGER RANGE...UPPER RDG REBUILDS TO THE W. HWVR...SOME THREAT OF NOCTURNAL TSTMS TO CONT THRU THE PRD WITH WARM TEMPS. WL DROP TSTMS OUT OF THE FCST FOR WED NITE. .BIS...NONE. FORS
In the hours before
Local storm report, Jul 10, 8:03 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT MON JUL 10 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM GOLVA ND 1.75 INCH HAIL
07/10/00 GOLDEN VALLEY REPORTED BY HAM RADIO
OPERATOR. EVENT
DURATION 20 MINUTES.
nThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:54 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 56 min |
| Jul 11, 11:09 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 51 min |
| Jul 11, 12:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 59 min |
| Jul 11, 1:17 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.